MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC GLOBAL; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOG BC GLOBAL; PERIPHERAL IV CATHETERS
Catalog Number 381044
Medical Device Problem Codes Nonstandard Device (1420); Retraction Problem (1536); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Description of the event: it was reported that during the insertion of a peripheral venous catheter, the equipment malfunctioned.The needle safety device did not work.When the nurse activated the needle withdrawal device, it remained stuck in the catheter, preventing the anti-reflux system from functioning.Furthermore, when the nurse tried to pull on the catheter body to remove the needle, the spring prevented her from pulling the needle out safely.The catheter was a bd insyte autogard bc pro 18gax1.16in (1.3x30mm) with lot number 5030831.The same thing happened to another nurse during the same shift with the same catheter.Consequence of the event: risk of aes and risk of injury to the patient.
 
Additional Manufacturer Narrative
The complaint that the needle did not fully retract was confirmed and the cause appeared to be manufacturing related.Representative 18g insyte autoguard bc devices from lot #5030831 were provided for investigation.A functional test showed that the catheter was able to loosen from the needle and no tip adhesion or spring damage appeared to contribute to the reported issue.Each safety mechanism was activated, which allowed each needle to retract; however, for some needles, the flash notch became caught on the blood control valve.After manipulating the iv catheter, the needle ended up fully retracting within the safety shield.The appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOG BC GLOBAL
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23372777
Report Number1710034-2025-01646
Device Sequence Number15940206
Product Code FOZ
UDI-Device Identifier00382903810444
UDI-Public(01)00382903810444
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381044
Device Lot Number5030831
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date10/23/2025
Supplement Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown